Jump to content

Photo

Starting To Question All Products For Acne

acne retin-a

4 replies to this topic

#1 alee44

alee44

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 26-March 13

Posted 26 March 2013 - 03:19 PM

Heres my story. I started having acne dring the 6th grade (im in high school now). Nothing ever worked for me. I was using epiduo last year and abruptly stopped because it made my skin so dry. After stopping my skin cleared up and was clearer than it had ever been my whole life. For about 4 months this was the case until i had a single horrible breakout. Which i was prescribed retin-a for. Retin-a is making my skin dry and has yet to help even though its been 4-5 months. My question is shold i keep with the retin-a or should i stop sing it and go productless again in hopes my acne will subside?



#2 FashionMoney

FashionMoney

    Go Syracuse

  • Veteran Members
  • Posts & Likes
    Posts: 130
    Likes: 13
About Me
  • Gender:Male
  • Location:215
  • Interests:Basketball Fashion Money
  • Joined: 07-March 13

Posted 26 March 2013 - 03:42 PM

I use epiduo & yeah it makes my skin dry but only in the winter really. If I go too long without it (3+ days) my skin breaks out horribly.. its like my skin relies on it, so that's weird your skin cleared up without it.


Anyway on topic I wouldn't go productless because your skin & everybody else on this site isn't perfectly clear. We all have acne prone skin so doing that isn't the right thing for your type of skin.

Edited by FashionMoney, 26 March 2013 - 03:44 PM.


#3 IDK111

IDK111

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 130
    Likes: 28
About Me
  • Joined: 25-March 13

Posted 26 March 2013 - 06:31 PM

I have also stopped using products designed to "treat" acne.

I just wash my face with water even though I have more of oily/combo skin.  I think it helps me a lot.

 

Retin A never dried me out like it claimed to.  Instead, it made me more oily.

 

We are all different, and if you found that not using all of these products helps you, then I would totally try it :)



#4 Quetzlcoatl

Quetzlcoatl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 540
    Likes: 70
About Me
  • Joined: 04-March 13

Posted 26 March 2013 - 06:35 PM

You should check to see if you switched any sorts of products, towels, etc at the time of your breakout. It could be contact dermatitis.

 

It could also be recurrence after your epiduo treatment. If you've been on retin-a for 4-5 months without success, I would stop using it. Retinoids generally take 4-8 weeks to see improvement, not 16-20. Although in some people, it does take longer.

 

Several people on this site have had success going without products. I don't know if you would or wouldn't be one of them.

 

When you stopped epiduo, did you have acne? Or was your skin clear when you stopped?



#5 a.p.

a.p.

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 419
    Likes: 49
About Me
  • Gender:Female
  • Joined: 11-January 11

Achievements

     

Posted 28 March 2013 - 02:31 PM

What I'd like to know is;

After discontinued use of topicals was your skin free of inflamed acne only? Did you still have non inflamed acne( tiny flesh colored bumps known as closed comedones)?

Retinoids constantly are regenerating the skin. They push up closed comedones/micro comedones making them inflamed acne. Closed comedones are extremely stubborn and take a while to get rid of. Way longer than inflamed acne.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users